MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU
Model Number IPN037301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The complaint is reported as: "the handles of the glide thru sheath broke off when trying to crack the sheath which left the sheath in the tissue which they had to fish out.They got it all out and the patient is fine".It was reported the vascular access nurse who was placing the line was able to pull the pieces of the sheath out of the patient's tissue with "tools she had".No patient injury or consequence was reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one peel away sheath for analysis.Definite signs of use were observed on the peel away sheath body.Visual analysis of the sheath revealed that both tabs were separated from the sheath body.A portion of the proximal end of the peel-away extrusion was still molded to the tabs.Microscopic examination confirmed the damage and revealed that the point of separation was stretched and jagged.It was also noted that the peel-away sheath was split down the score lines towards the distal portion of the sheath.Functional inspection could not be performed due to the damage.Manufacturing was contacted as a part of this complaint investigation.Based on their feedback, the molding of the sheath to the hub appears aligned as intended.They stated that variation in wall thickness of the white and blue portions during the extrusion process could result in tearing of the sheath, however rare.This failure mode cannot be confirmed since the sheath is destroyed in use.They stated that, based on the appearance of the tearing/damage in this sample, it is more likely that unintentional undue force by the user caused or contributed to the damage.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user "withdraw peel-away sheath over catheter until sheath hub and connected portion of sheath is free from venipuncture site.Grasp tabs of peel-away sheath and pull away from the catheter, while withdrawing from vessel until sheath splits down its entire length." the report that a peel-away tabs separated during use was confirmed through complaint investigation.Visual analysis revealed that both peel-away tabs had separated from the assembly.A portion of the sheath extrusion was still molded to this separated tab.Manufacturing was contacted regarding this failure mode, and they stated that the appearance is consistent with inadvertent damage caused to the sheath during use.Based on the customer report, the sample received, and the comments from manufacturing, it was determined that unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM
Common Device Name
CATHETER INTRAVSCULAR THERAPEU
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16499220
Report Number9680794-2023-00121
Device Sequence Number12396071
Product Code LJS
UDI-Device Identifier30801902120794
UDI-Public30801902120794
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberIPN037301
Device Catalogue NumberCDC-45552-VPS2
Device Lot Number13F22K0450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown